Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took prazosin XL for cough. Blood sugar level elevated. Is it due to medicine?

I am 66 years old. I was on Cardace 2.5mg + Ditide half tablet +Ecospirin 75 mg daily. Two years later it was changed to Losartan 5mg + Hydride 12.5mg + Ecosprin 75mg. For about 18 months. I did not have any problem with blood sugar levels. Then I started a cough and I was placed on Prazosin XL 5mg + Hydride 12.5 mg. Prior to this I had a routine check up. My fasting sugar 145mg/DL and PP sugar 201mg/DL, so I underwent a HbAiC check and the count was 9.1%. I was also prescribed 500mg Metformin twice a day. The Metformin made me letahrgic and nauseated. I spoke to the doctor who asked me to stop Metformin. Three months later after I stopped having Metformin, my recent blood sugar level is Fasting 132 mg/DL and Postprandial 145 mg/DL. HbAiC reading is 7.2% (as on 4/7/2012). Could Prazosin be the reason for elevated blood sugar levels? Would you suggest a change to Cardace 5mg + Hydride 12.5mg
Asked On : Sun, 8 Jul 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
no neither prazosin or cardace cause hyperglycemia , so i suggest you once again done for hba1c ,thanking you Dr.upendra
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor